Fractional quantum numbers on solitons

Jeffrey Goldstone, Frank Wilczek

Research output: Contribution to journalArticlepeer-review

622 Scopus citations

Abstract

A method is proposed to calculate quantum numbers on solitons in quantum field theory. The method is checked on previously known examples and, in a special model, by other methods. It is found, for example, that the fermion number on kinks in one dimension or on magnetic monopoles in three dimensions is, in general, a transcendental function of the coupling constant of the theories.

Original languageEnglish (US)
Pages (from-to)986-989
Number of pages4
JournalPhysical Review Letters
Volume47
Issue number14
DOIs
StatePublished - 1981
Externally publishedYes

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint

Dive into the research topics of 'Fractional quantum numbers on solitons'. Together they form a unique fingerprint.

Cite this